Link between bed wetting and Singulair?…

January 6th, 2010 9:06pm

I have a child that has been diagnosed with “Reactive ¬†Airway Disease” which is a fancy way of saying “asthma”. He was placed on the medication Singulair when he was 5 yrs old, among others, which seemed to help his symptoms a great deal. It has been several years and we have found that we have been able to take him off of all the asthma medications now but one…Singulair. While this medication has noticeably reduced his asthmatic tendencies, we found there was one unusual side affect. We noticed that we were beginning to have frequent bed wetting issues again. This sincerely upset my little one because it was not something that he consciously did. He would wake up very sad that it had happened. We were surprised since it had been nearly 3 years since we had had to deal with this. It seemed odd that it’s recurrence coincided with the use of the Singulair. This was not a connection that I made on my own but linked the two after talking to several parents that surprisingly were having similar issues. Interestingly enough, we had all been giving the Singulair to our children in the evening. Once we changed the dosage to the morning, the bed wetting stopped!

As I began to research this phenomenon, I discovered that I was far from alone in these observations.  While there is no conclusive evidence available to support the link between bed wetting and Singulair usage, there are many parents out there that have observed these same effects. If your child has to be on the drug Singulair and is having issues with bed wetting, I would encourage parents to experiment with giving it at a different time of day. For us, dosing in the morning rather than the evening made all the difference. I hope this discovery can help other young children dealing with this difficult issue.